Alert archive / California / Frost Advisories in 2009
Frost Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 4, 2009, 1:27 PM PDT. It took effect at Apr 5, 2009, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2009, 1:27 PM PDT (20:27 UTC)
- In effect from
- Apr 5, 2009, 2:00 AM PDT
- Expired
- Apr 5, 2009, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 042027 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 127 PM PDT SAT APR 4 2009 CAZ003-076-051100- /O.NEW.KEKA.FR.Y.0010.090405T0900Z-090405T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 127 PM PDT SAT APR 4 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. CLEAR SKIES AND NEARLY CALM WINDS WILL ALLOW TEMPERATURES TO FALL RAPIDLY THIS EVENING...WITH FROST EXPECTED LATE TONIGHT. SEVERAL HOURS OF TEMPERATURES BETWEEN 32 AND 36 DEGREES ARE EXPECTED OVER A LARGE PORTION OF THE AREA...WITH THE COLDEST SPOTS LIKELY TO DROP A COUPLE OF DEGREES BELOW FREEZING EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INSIDE IF THEY ARE SENSITIVE TO THE COLD. && $$
2 follow-up statements
000 WWUS76 KEKA 050921 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 221 AM PDT SUN APR 5 2009 CAZ003-076-051500- /O.CON.KEKA.FR.Y.0010.000000T0000Z-090405T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 221 AM PDT SUN APR 5 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... CLEAR SKIES AND NEARLY CALM WINDS ARE ALLOWING TEMPERATURES TO FALL RAPIDLY THIS MORNING. SEVERAL HOURS OF TEMPERATURES BETWEEN 32 AND 36 DEGREES ARE EXPECTED OVER A LARGE PORTION OF THE AREA...WITH THE COLDEST SPOTS LIKELY TO DROP A COUPLE OF DEGREES BELOW FREEZING EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INSIDE IF THEY ARE SENSITIVE TO THE COLD. && $$
000 WWUS76 KEKA 051502 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 802 AM PDT SUN APR 5 2009 CAZ003-076-051615- /O.EXP.KEKA.FR.Y.0010.000000T0000Z-090405T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 802 AM PDT SUN APR 5 2009 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. CLEAR SKIES WILL SUPPORT RAPID WARMING THIS MORNING AND END THE THREAT FOR FROST CONDITIONS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 4, 1:00 PM PDT, 27 minutes earlier.
Area forecast discussion, Apr 4, 1:00 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 100 PM PDT SAT APR 4 2009 .SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL CONTINUE TO BRING DRY WEATHER TO NORTHWEST CALIFORNIA THROUGH THE WEEKEND. LOW PRESSURE OFFSHORE WILL APPROACH THE AREA LATE MONDAY INTO TUESDAY...BRINGING THE THREAT FOR SHOWERS. && .DISCUSSION...THE FORECAST IS FAIRLY STRAIGHTFORWARD FOR THE NEXT 48 HOURS OR SO...WITH MILD TEMPERATURES AND DRY WEATHER. FROST IS ONCE AGAIN EXPECTED ACROSS INTERIOR SECTIONS TONIGHT AS THE DRYING AIRMASS AND LIGHT WINDS PROMOTE GOOD RADIATIVE COOLING...SO WE HOISTED A FROST ADVISORY FOR THOSE SECTIONS. CLOSER TO THE COAST...PATCHY FROST WILL OCCUR AGAIN TONIGHT BUT IT APPEARS THAT THE EXTENT AND DURATION OF TEMPERATURES OF 36 DEGF AND BELOW WILL BE LIMITED SO WE ELECTED TO FORGO HEADLINES AT THIS POINT. LOW PRESSURE CAN BE SEEN DEVELOPING WELL OFFSHORE AT THIS TIME...AND WILL GRADUALLY MOVE CLOSER TO THE COAST OVER THE NEXT SEVERAL DAYS. CUT OFF LOWS TYPICALLY HAVE THEIR OWN SET OF FORECASTING CHALLENGES ASSOCIATED WITH THEM...AND THIS ONE IS NO DIFFERENT. HAVE TAKEN HPCS LEAD AND WEIGHTED THE FORECAST TOWARDS THE SLOWER EURO WHICH MATCHES BETTER WITH THE NAM AND CANADIAN OUTPUT. FOLLOWING THIS APPROACH WOULD KEEP THE THREAT OF PRECIPITATION AT BAY UNTIL MONDAY AFTERNOON...WITH EASTERN AND SOUTHERN SECTIONS MOST VULNERABLE. EVEN AS THE LOW TRACKS ACROSS THE BAY AREA TUESDAY AFTERNOON...SHOWERS MAY ONLY BE SCATTERED IN NATURE AND PROBABLY FAIRLY LIGHT. HOWEVER...GIVEN THE TIME OF YEAR AND LAPSE RATES...ISOLATED STRONGER SHOWERS MAY ACCOMPANY THE LOWS PASSAGE ESPECIALLY SOUTH AND EAST OF THE AREA WHERE VARIOUS FACTORS COME TOGETHER BETTER. IT WOULD SEEM UNLIKELY THAT AVERAGE RAINFALL AMOUNTS WITH THIS SYSTEM WOULD COME IN MUCH ABOVE HALF AN INCH...AND QUITE POSSIBLY SIGNIFICANTLY LOWER. THE WEATHER PATTERN WILL REMAIN SEASONALLY ACTIVE THROUGH THE REMAINDER OF THE WEEK AS A COUPLE OF DISTURBANCES AFFECT THE REGION...WITH THE BEST PROSPECTS FOR PRECIPITATION THURSDAY AND FRIDAY. BURGER && .AVIATION...CONDITIONS SHOULD REMAIN VFR THROUGH THE REST OF THE AFTERNOON AND EVENING AT CEC, ACV AND UKI. ONLY CONCERN FOR VISIBILITY IN THE REGION WILL BE NEAR ACV IN THE LATE EVENING HOURS WHEN HAZY OR MISTY CONDITIONS COULD RETURN WITH THE LOSS OF DAYTIME HEATING. IMPACTS WILL BE MINIMAL, THOUGH MVFR CONDITIONS COULD BE OBSERVED ON A TEMPORARY BASIS. A WEAK PRESSURE GRADIENT ACROSS THE REGION WILL KEEP WINDS LIGHT AND STRONGLY INFLUENCE BY TERRAIN, SO DIRECTION WILL LIKELY BE VARIABLE AT EACH LOCATION. MSB && .MARINE...A STRETCH OF RELATIVELY LIGHT WINDS IS IN STORE THROUGH SUNDAY...AS A LOW PRESSURE SYSTEM APPROACHING 130W CONTINUES TO BUST DOWN THE PRESSURE GRADIENT ACROSS NW CALIFORNIA WATERS. THE LOW WILL MOST LIKELY HEAD SOUTH TOWARDS CENTRAL CAL ON MONDAY AND EXPECT LIGHT NORTH AND NORTHEAST WINDS TO DEVELOP. SHORT PERIOD NW SWELL WILL CONTINUE TO SUBSIDE TONIGHT AND SUNDAY...AS A LONGER PERIOD SWELL FROM THE WEST ARRIVES. SO FAR...THE OFFSHORE BUOYS HAVE NOT BEEN REGISTERING THE 18-20 SECOND PERIODS...WITH HIGHER FREQUENCY WAVES DOMINATING THE WAVE SPECTRUM. LOW FREQUENCY FORERUNNERS SHOULD SPREAD INTO THE WATERS SUNDAY AFTERNOON. THE WEST SWELL SHOULD BUILD SUNDAY NIGHT AND PEAK AROUND 10 FT WITH PERIODS OF 14 SECONDS BY MONDAY MORNING. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY TONIGHT FOR THE INTERIOR SECTIONS OF DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 4, 2:34 AM PDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 234 AM PDT SAT APR 4 2009 CAZ001>003-076-041500- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 234 AM PDT SAT APR 4 2009 ...FREEZE WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING IS IN EFFECT. SEE AWIPS PRODUCT /SFONPWEKA/ OR WMO HEADER /WWUS76 KEKA/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:36 AM PDT | Small Craft Advisory for Hazardous Seas | EKA | 8 hr |
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.